Discussions that mention valium

Inner Ear Disorders board


Hi Tiff,

I sure know how you feel with being tired of taking medication. I really hate it and have also tried to get off of this SSRI a number of times only to fail every time. Presently, I'm doing well on a low dose luckily. I think when we lower the dose of these sorts of meds, it lowers our tolerance allowing for decompensation to move in more easily (although in my case I haven't ruled out that the SSRI is keeping MAV under control). Your brain then has to work again to compensate at the new drug level. If I were you I'd persevere at the 1 mg mark for a while. Just try and tough it out until things get better. Of course, don't throw anything else into the equation that might also stir up the relapse. It may not be the med reduction at all...but you won't know for sure until you give it more time.

Another option you might consider is to switch over to valium. Valium is in the same class of meds as Ativan but has a longer half life. Coming off valium should be easier on your system. Perhaps you can see your doc about how best to do it.

Let me know how it goes.

Best....Scott :cool: